Advertisement

Embedding Group Algebras into Finite von Neumann Regular Rings

  • Peter A. Linnell
Part of the Trends in Mathematics book series (TM)

Abstract

Let G be a group and let K be a field of characteristic zero. We shall prove that KG can be embedded into a von Neumann unit-regular ring. In the course of the proof, we shall obtain a result relevant to the Atiyah conjecture.

Keywords

Group von Neumann algebra ultrafilter 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    S.K. Berberian. The maximal ring of quotients of a finite von Neumann algebra. Rocky Mountain J. Math., 12(1):149–164, 1982.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    Sterling K. Berberian. Baer *-rings. Springer-Verlag, New York, 1972. Die Grundlehren der mathematischen Wissenschaften, Band 195.Google Scholar
  3. [3]
    K. Bonvallet, B. Hartley, D.S. Passman, and M.K. Smith. Group rings with simple augmentation ideals. Proc. Amer. Math. Soc., 56:79–82, 1976.CrossRefMathSciNetzbMATHGoogle Scholar
  4. [4]
    Gábor Elek and Endre Szabó. Sofic groups and direct finiteness. J. Algebra, 280(2):426–434, 2004.CrossRefMathSciNetzbMATHGoogle Scholar
  5. [5]
    Carl Faith. Dedekind finite rings and a theorem of Kaplansky. Comm. Algebra, 31(9):4175–4178, 2003.CrossRefMathSciNetzbMATHGoogle Scholar
  6. [6]
    K.R. Goodearl. von Neumann regular rings. Robert E. Krieger Publishing Co. Inc., Malabar, FL, second edition, 1991.zbMATHGoogle Scholar
  7. [7]
    Richard V. Kadison and John R. Ringrose. Fundamentals of the theory of operator algebras. Vol. II, volume 16 of Graduate Studies in Mathematics. American Mathematical Society, Providence, RI, 1997. Advanced theory, Corrected reprint of the 1986 original.Google Scholar
  8. [8]
    Dinesh Khurana and T.Y. Lam. Rings with internal cancellation. J. Algebra, 284(1):203–235, 2005.CrossRefMathSciNetzbMATHGoogle Scholar
  9. [9]
    Wolfgang Lück. L 2-invariants: theory and applications to geometry and K-theory, volume 44 of Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics]. Springer-Verlag, Berlin, 2002.Google Scholar
  10. [10]
    W.R. Scott. Algebraically closed groups. Proc. Amer. Math. Soc., 2:118–121, 1951.CrossRefMathSciNetzbMATHGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2008

Authors and Affiliations

  • Peter A. Linnell
    • 1
  1. 1.Department of MathematicsVirginia TechBlacksburgUSA

Personalised recommendations